Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 10, 2021, 2:52 AM CDT for Butler County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 2:52 AM CDT (07:52 UTC)
- Expired
- Jul 10, 2021, 3:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Wichita, KS
County Butler County, KS
The radar
The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2790 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.9
The text
As transmitted.
023
WWUS83 KICT 100752
SPSICT
Special Weather Statement
National Weather Service Wichita KS
252 AM CDT Sat Jul 10 2021
KSZ052-069-100815-
Butler KS-Marion KS-
252 AM CDT Sat Jul 10 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Butler County in south central Kansas...
Southeastern Marion County in central Kansas...
* Until 315 AM CDT.
* At 249 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Peabody...moving southeast at
30 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Peabody, Whitewater, Potwin, Elbing and Burns.
LAT...LON 3797 9715 3815 9715 3823 9706 3811 9684
3809 9684 3809 9680 3801 9666 3779 9707
TIME...MOT...LOC 0751Z 311DEG 26KT 3812 9707
$$
MCGUIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:42 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 10, 2:42 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Wichita KS 242 AM CDT Sat Jul 10 2021 .SHORT TERM...(Today through Monday night) Issued at 242 AM CDT Sat Jul 10 2021 Main challenge/concern is position of the effective cold front this afternoon which will be the focus for strong/severe convection. Early this morning there were a few MCS clusters across the central Plains. The eastern MCS from northwest Missouri across northeast Kansas remains the strongest as it feeding on the better instability axis across the lower Missouri Valley. Despite the warmer mid-level temps/capping inversion further west, a few storms have been able to survive across central Kansas to the south of I-70. While there is some uncertainty due to convective outflow this morning, there remains some consensus in the effective cold front being situated from east central into south central Kansas early this afternoon. Even modest diurnal heating will result in a very unstable airmass with MLCAPES in excess of 3000 j/kg with much weaker inhibition for surface based convection. Therefore redevelopment is expected earlier in the afternoon where effective bulk shear in excess of 50 kts will support upscale growth and organized rotating updrafts capable of large hail early on with transition to more of a damaging wind threat later in the afternoon as storm mode transitions more linear along the front. Most of the more robust activity should push south into Oklahoma/southwest Missouri by early evening. However, a secondary area of convection may develop closer to the main upper trof associated with a vorticity maxima dropping southeastward across northeast Kansas. This could affect portions of central and southeast Kansas to the east of I-135 in the early evening. The upper trof will deepen into a closed low on Sunday over Missouri. Moisture wrapping around the cyclonic flow within the developing thermal trof will result in modest instability, so will keep low chance PoPs for much of the area east of I-135 along with temperatures well below seasonal climo. The closed upper low and trof axis across the mid-Mississippi Valley and Ozarks will be slow to move through Monday. Temperatures will moderate some, though still remain below seasonal climo with precip chances dropping below 10 percent or need to mention in the forecast. Darmofal .LONG TERM...(Tuesday through Friday) Issued at 242 AM CDT Sat Jul 10 2021 The closed upper low/trof across the Mississippi Valley will gradually fill and lift northeastward across the Great Lakes and lower Ohio Valley on Tuesday. Rising geopotential heights and return southerly low level flow across Kansas will result in warming temperatures into mid-week closer to seasonal climo. There is still some consensus in weak to modest upper troughing across the northern Plains and Midwest by Wednesday night into Thursday which may allow a weak surface front to move into Kansas. If so, this would be the next focus for some convective chances across the area. KED && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1203 AM CDT Sat Jul 10 2021 Gusty southerly winds will persist into the overnight hours ahead of a cold front that will arrive early on Saturday across central KS spreading slowly south and east through the day. Winds will shift to the northwest behind the front with breezy conditions likely through the day. This front will become a focus for showers and thunderstorms which are expected to be most numerous along and east of the Kansas Turnpike during the late morning and afternoon hours. Reduced flight categories are likely under the heavier showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 88 66 81 62 / 40 30 10 0 Hutchinson 89 65 82 60 / 40 20 10 0 Newton 87 65 80 61 / 50 40 20 0 ElDorado 87 65 79 61 / 60 50 20 10 Winfield-KWLD 88 66 81 62 / 70 50 20 0 Russell 87 62 82 58 / 30 10 10 0 Great Bend 88 63 82 59 / 20 10 10 0 Salina 88 65 81 60 / 40 30 10 0 McPherson 88 65 81 59 / 40 30 10 0 Coffeyville 87 66 80 62 / 80 60 30 10 Chanute 86 66 78 62 / 80 60 40 10 Iola 85 66 77 62 / 70 60 40 10 Parsons-KPPF 87 66 79 62 / 80 60 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KED LONG TERM...KED AVIATION...MWM
Hazardous weather outlook, Jul 9, 9:50 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 950 PM CDT Fri Jul 9 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110300- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 950 PM CDT Fri Jul 9 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A complex of thunderstorms is expected to move southeast out of Nebraska late tonight into north central Kansas. A few strong storms may occur along the leading edge of this complex, possibly affecting portions of central Kansas along the I-70 corridor, capable of winds gusts of 50 to 55 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a risk for severe storms Saturday afternoon and early evening, mainly along and southeast of the Kansas turnpike. The main hazards will be large hail up to golf ball size and damaging wind gusts to around 65 mph. Some storms will also produce heavy rainfall with a risk for minor lowland flooding. There is also a conditionally low risk for a tornado within the first hour or so of storm development. There is a slight risk for thunderstorms on Sunday and then again Wednesday and Thursday of next week. The risk severe storms during these times is very low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 10, 1:28 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wichita KS
128 AM CDT Sat Jul 10 2021
KSZ049-051-052-100700-
McPherson KS-Marion KS-Saline KS-
128 AM CDT Sat Jul 10 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern McPherson County in central Kansas...
Northwestern Marion County in central Kansas...
Southeastern Saline County in central Kansas...
* Until 200 AM CDT.
* At 125 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Gypsum, or 12 miles east of
Lindsborg...moving southeast at 50 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Assaria, Gypsum, Ramona, Tampa, Durham and Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3870 9737 3861 9737 3861 9708 3860 9705
3840 9737 3866 9762 3875 9755
TIME...MOT...LOC 0627Z 301DEG 44KT 3863 9746
MCGUIRESpecial weather statement, Jul 10, 2:12 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Wichita KS
212 AM CDT Sat Jul 10 2021
KSZ052-100745-
Marion KS-
212 AM CDT Sat Jul 10 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Central Marion County in central Kansas...
* Until 245 AM CDT.
* At 209 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Hillsboro...moving southeast at
25 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Hillsboro, Marion, Peabody, Florence, Lehigh, Durham and Marion
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 9719 3834 9684 3831 9684 3812 9704
3838 9734
TIME...MOT...LOC 0711Z 310DEG 21KT 3841 9720
MCGUIRESpecial weather statement, Jul 10, 2:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
252 AM CDT Sat Jul 10 2021
KSZ052-069-100815-
Butler KS-Marion KS-
252 AM CDT Sat Jul 10 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Butler County in south central Kansas...
Southeastern Marion County in central Kansas...
* Until 315 AM CDT.
* At 249 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Peabody...moving southeast at
30 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Peabody, Whitewater, Potwin, Elbing and Burns.
LAT...LON 3797 9715 3815 9715 3823 9706 3811 9684
3809 9684 3809 9680 3801 9666 3779 9707
TIME...MOT...LOC 0751Z 311DEG 26KT 3812 9707
MCGUIREThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:28 AM CDT | Special Weather Statement | ICT | Marion | 32 min |
| Jul 10, 2:12 AM CDT | Special Weather Statement | ICT | Marion | 33 min |
| Jul 10, 4:06 AM CDT | Special Weather Statement | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 54 min |
| Jul 10, 4:58 AM CDT | Special Weather Statement | ICT | Reno | 47 min |
| Jul 10, 2:33 PM CDT | Special Weather Statement | ICT | Butler | 27 min |
| Jul 10, 2:50 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 55 min |
| Jul 10, 2:58 PM CDT | Special Weather Statement | ICT | Greenwood | 32 min |
| Jul 10, 3:29 PM CDT | Special Weather Statement | ICT | Greenwood | 31 min |
| Jul 10, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 14 min |
| Jul 10, 3:51 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery | 54 min |
| Jul 10, 4:46 PM CDT | Special Weather Statement | ICT | Chautauqua | 29 min |
| Jul 10, 5:06 PM CDT | Special Weather Statement | ICT | Labette | 39 min |
| Jul 10, 5:57 PM CDT | Special Weather Statement | ICT | Labette | 48 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.